Can anyone offer advise on what cosmetics and make up remover to use?

Hi all...

I'm really struggling to find cosmetics and make up remover that works with my skin. Everything I use seems to aggravate my already very delicate (thinned skin from all the steroids)...

Is anyone else feeling really annoyed with this?

I don't want to sound shallow but my appearance is important to me and I'm starting to get a little down about this....

15 Replies

oldestnewest
  • Hey, I went through every cosmetic brand! I went to a dermatologist in a salon (before being diagnosed) and she recommended 'Dermalogica'. It has worked for me, mild and natural ingredients. She said that I could not have a reaction to it and I was skeptical! Had one flare at the beginning of using the product but I have to say that my skin problems have vanished (I still keep steroid cream in-case of minor rashes but nothing major).

    Dermalogica and Dr. Haushka are my 2 brands. I know they are expensive but they are so much better than other brands. The dermatologist also told me that 'Simple' is really harsh on sensitive skin; I was using it for years because I thought it was gentle! She also said that 'Comfort' can irritate your skin if you wash your bed clothes/ clothes with it....!

    Dermalogica....Dr. Haushka and keep the meds for emergencies! :)

  • But I would like to say that it is what your skin likes the most! This worked for me but may be different for you. Dermalogica have a sensitive range which I use.

  • Hi Denise

    Thank you for your reply. I'm definitely going to research and try these. I use steroid creams everyday and have done for years. I'd love to stop using them and only use them in emergencies. But at the moment everyday is an emergency!

    I really appreciate your advise. Thanks again xx

  • Hi there

    If you have used the steroid cream every day for years you may get a counter reaction if you just stop it. You may need to ween yourself off gradually so as not to get a backlash.

    Otherwise you may think it is the new creams you are using that is causing a reaction and not the abrubt stopping of steroid cream

    Does this make sense to you?

    Good luck with the dermalogica or Dr hauska as their products are both really good

    Andrea

  • Hello Turkish - I have found absolutely nothing that doesn't aggravate my skin and, no, you're not being shallow. Every one of us cares what we look like. I have a double whammy of what the steroids have done to my skin (and body) and the lesions on my face (and to a lesser extent on my body) caused by the Behcet's itself.

    A friend told me that if you speak to your GP you can get prescription cosmetics for your skin. I haven't tried this because I'm still searching for a treatment to clear it up (have just been referred to a dermatologist) but I will try it once it's all a bit better.

    Apparently, these medically prescribed cosmetics are really rather wonderful - they cover lesions and blemishes yet still look just like a light, natural make-up. Well, that's the theory...

  • Hi all,

    Thank you for your replies. I feel overwhelmed by the support and advise. I've felt so alone with these problems. I feel almost emotional knowing I'm not the only one! Lol!! I'm such a wolly sometimes!!

    XxxX

  • Just a quick note to say my skin flares and my GP gives me something called Zineryt its a lotion I use every now and then when it flares. I find it very good and it really works with leisions boils etc. It comes as a powder and liquid and either the pharmacist makes it up or very often I do it when I am ready to use it as once made up it only last for 1 month. I use Avon products with no problems but as you say each person is different. I recommend the Zineryt though I get it on repeat every month

    Hope this help

    Jackie

  • I stopped wearing make up years ago, apart from for very special occasions. I have my eyelashes and brows dyed, never when in flare, and wear tinted lip balms, which moisturise as well as add a touch of colour.

    My therapist did patch tests before the first treatment and smothers the surrounding area with vaseline so no dye touches my skin. I put plenty of lubricant in my eyes before we start. It makes me feel good about myself without the hassle of applying make up or worrying if it's going to irritate me. I'm not saying I never feel low or frustrated, I'm a woman after all, my appearance is important to me, but when my face is covered in sores, I have dark circles under my eyes, a few permanent blemishes (luckily for me they are not bad) I'm still beautiful in my OH's eyes. I'm a lucky girl indeed.

    We are a funny breed aren't we? Some of the men in my life have scars - it seems to make them more attractive to the other sex!

  • Tigs you are a ravishing woman!

  • merci a vous aussi D.

  • Forgot to say earlier, I can't see very well so unless I'm going to work in the circus or to a fancy dress party, it's probably better to avoid doing my own make up.

  • Means you can't see the wrinkles or the grey hairs either though. I used to have one black hair on my jaw line. Coarse and long I would tweeze it out the moment it showed its ugly head. I haven't seen it for years so I told the OH it had gone. No, he said, it hasn't. It's white and you can't see it!

  • Well there have to be SOME benefits to old age. I bet we will never see Davina Muck-All advocating dying everything grey. Bingo! perhaps that is how we will all make our fortune. Patent that idea quick someone.

  • I at first found Dermalogica to be the only thing I could use and calm my skin (the sensitive skin line). But now that things are going really well, I have been using with great success Cerave which is great for sensitive skin! It is sold at basic stores and is like half the price! My skin used to react to anything... even water at times.

  • Also for makeup, a little pricey but worth it while you get your skin stronger... Jane Iredale products.

You may also like...